News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Cardiology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Cardiology Answers List

Forum Name: Hypertension

Question: Inconsistent rapid onset of high BP


 lnrowland - Thu Dec 17, 2009 1:12 pm

42-yr-old female. 3rd grade teacher. In the gym 3 to 4 days a wk. PMH- Anemic. June 2008- breast augmentation & full tummy tuck (wasn't supposed to receive the tuck, but that is a different situation). Pt's mother has a hx of hypertension. About 1 yr ago, rapid onset of inconsistent high BP. Went to "DR. A". He ran tests (EKG, blood tests, etc.). Results were WFL. Placed on Cymbalta bc DR. A thought that it would reduce stress and untimately reduce BP. Discontinued use after 1 wk due to side effects being worse than C.C. Ironically problems "went away." Then 1 month ago, she suddenly felt like her "heart was running away." Checked BP over course of 1 wk, 3x a day. Systolic ranged from 140s-160s; diastolic number range high 90- 108. Secondary Symptoms: lethargic, weak, shaky, occasional slurred speech, inability to gather thoughts, and severe headaches. Got a 2nd opinion. DR. B put her on "stress headache" meds Mon, Dec 14. However, even combined w/ 1/2 pain pill, she found no relief and her headaches are presistent. This morning, Dec. 17, her BP was 152/100. What is going on?
 Dr.M.jagesh kamath - Tue Dec 22, 2009 2:31 am

User avatar Hello,There are two main causes of hypertension one is essential or idiopathic for which cause is not known.Most cases with family history will fall under this and treated well with antihypertensive medication.Few for which cause can be elucidated are known as secondary hypertension.Renovascular disease,coarctation of aorta,tumours of the adrenal, like pheochromocytomas,thyroid disease are few of the causes.This patient may need change of medication,which would control the pressure,but if persists may need a few tests to rule out these rarer conditions.Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here